Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 216, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 16, 2011, 1:05 PM CDT for Chautauqua County, Montgomery County, Kansas. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2011, 1:05 PM CDT (18:05 UTC)
- Expired
- Jun 16, 2011, 1:50 PM CDT
- In force
- 45 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Chautauqua County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 122 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 1:20 PM CDT | TSTM WND DMG | Chautauqua, KS | 5 INCH TREE LIMBS WERE DOWNED IN THE TOWN OF CHAUTAUQUA. WIND GUSTS WERE ESTIMATED OVER 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 12:26 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2811 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
937
WUUS53 KICT 161805
SVRICT
KSC019-125-161900-
/O.NEW.KICT.SV.W.0216.110616T1805Z-110616T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
105 PM CDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
SOUTHWESTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
* UNTIL 200 PM CDT
* AT 102 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR CHAUTAUQUA...OR 5 MILES SOUTHWEST OF SEDAN...AND
MOVING EAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHAUTAUQUA...PERU...HALE...HAVANA...CANEY...TYRO AND NIOTAZE.
THIS WARNING REPLACES THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR
CHAUTAUQUA COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WIND GUSTS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9617 3730 9606 3727 9584 3700 9581
3700 9636
TIME...MOT...LOC 1805Z 286DEG 31KT 3706 9621
WIND...HAIL 70MPH 1.00IN
$$
CARUSO2 follow-up statements
992
WWUS53 KICT 161824
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
124 PM CDT THU JUN 16 2011
KSC019-125-161900-
/O.CON.KICT.SV.W.0216.000000T0000Z-110616T1900Z/
MONTGOMERY KS-CHAUTAUQUA KS-
124 PM CDT THU JUN 16 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CHAUTAUQUA AND SOUTHWESTERN MONTGOMERY COUNTIES UNTIL 200 PM CDT...
AT 122 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
CHAUTAUQUA...OR 7 MILES SOUTH OF SEDAN...MOVING EAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
PERU...HALE...HAVANA...CANEY...TYRO AND NIOTAZE.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE THUNDERSTORM WIND
GUSTS AND TORRENTIAL RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3730 9617 3730 9606 3727 9584 3700 9581
3700 9636
TIME...MOT...LOC 1824Z 290DEG 23KT 3702 9615
WIND...HAIL 70MPH 1.00IN
$$
CARUSO202
WWUS53 KICT 161850
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
150 PM CDT THU JUN 16 2011
KSC019-125-161900-
/O.CAN.KICT.SV.W.0216.000000T0000Z-110616T1900Z/
MONTGOMERY KS-CHAUTAUQUA KS-
150 PM CDT THU JUN 16 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA AND
SOUTHWESTERN MONTGOMERY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA...HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THIS THUNDERSTORM.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 3730 9617 3730 9606 3727 9584 3700 9581
3700 9636
TIME...MOT...LOC 1850Z 290DEG 23KT 3696 9595
$$
CARUSOWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:55 PM CDT, 10 minutes earlier.
Area forecast discussion, Jun 16, 12:55 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 1255 PM CDT THU JUN 16 2011 .UPDATE... UPDATED GRIDS TO ACCOUNT WITH CURRENT TRENDS. MCS CONTINUES TO TREK ESE ACROSS THE AREA...AND AS OUTFLOW BOUNDARY PUSHES THROUGH...TEMPS HAVE DROPPED 10 TO 15 DEGREES. WITH THE UPSLOPE FLOW AND CLEARING SKIES BEHIND THE CONVECTION...TEMPERATURES WILL REBOUND BACK INTO THE UPPER 80S AND LOW 90S ACROSS MOST OF THE AREA. MCS WILL STILL MAINTAIN ITSELF AS IT MOVES INTO OKLAHOMA...AFTERWORDS MAIN FOCUS WILL SHIFT TO LATE THIS AFTERNOON AND EARLY EVENING IN TERMS OF POPS. CURRENT THINKING IS STORMS WILL DEVELOP ACROSS OUTFLOW BOUNDARY AND DRYLINE INTERSECTION LOCATED IN SOUTHWEST KANSAS. THINK THESE STORMS WILL MAINTAIN THEMSELVES AND MOVE INTO THE WESTERN PORTION OF THE CWA THIS EVENING. DUNTEN && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU DIFFICULT AVIATION FORECAST CAME UNFOLDED TODAY AS AREA OF CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS CONTINUES TO MOVE ESE INTO OKLAHOMA. BEHIND THIS CONVECTION...CLOUDS DECREASE RAPIDLY AND VFR CONDITIONS PREVAIL. WINDS WILL SWITCH FROM THE EAST TO THE SOUTH THROUGHOUT THE DAY AS SURFACE LOW PRESSURE MOVES EASTWARD TOWARDS CENTRAL KANSAS. CURRENT MODELS HAVE NOT HANDLE THIS CONVECTION WELL THEREFORE TRENDED TOWARDS CURRENT SATELLITE AND UPSTREAM OBSERVATIONS. LATER TODAY EXPECT CONVECTION TO OCCUR ACROSS SOUTHWEST KANSAS AND MOVE INTO THE AREA BY 00Z. THIS WILL HAVE A MAIN IMPACT ON KRSL/KHUT AND EVENTUALLY KSLN/KICT. BECAUSE OF UNCERTAINTY...MENTIONED VCTS FOR THOSE AREAS. VFR CIGS AND VSBYS WILL PREVAIL TONIGHT AND INTO TOMORROW AS CONVECTION WANES AND MOVES OUT OF THE AREA. DUNTEN && .PREV DISCUSSION... /ISSUED 633 AM CDT THU JUN 16 2011/ AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU NUMEROUS TSRA GRADUALLY INCREASING FROM SRN NEBRASKA SE ACROSS NRN & CNTRL KS TO SC KS IN ALIGNMENT WITH FAIRLY WELL-DEFINED SFC-850MB MOISTURE AXIS. EXPECT TSRA TO PERSIST OVER MUCH OF CNTRL 1/3 OF KS TIL ~15Z WITH CB TOPS WARMING BY THAT TIME. GRADUALLY DIMINISHING CLOUD COVER WILL INDUCE SE 9-13KT WINDS TO BECOME SLY & INCREASE TO 17-22KTS OVER MOST AREAS BY 18Z WITH FURTHER INCREASING VELOCITIES LATE THIS AFTERNOON. THIS HOWEVER WILL DESTABILIZE THE AIRMASS & WITH SLOW SE MOVING COLD FRONT PROGGED TO APPROACH KS TURNPIKE EARLY THIS EVENING TOWARD MOISTURE-RICH LWR AIRMASS SCT TSRA SHOULD REDEVELOP OVER ERN 1/2 OF KS LATE THIS AFETRNOON & CONTINUE THROUGHOUT THE EVENING. HAVE LEFT SUCH MENTION OUT OF TAFS FOR NOW SO AS TO ALLOW SUCCESSOR CHANCE TO EVALUATE SE PROGRESS OF FRONT. PREV DISCUSSION... /ISSUED 250 AM CDT THU JUN 16 2011/ DISCUSSION... A SUBTLE SHORTWAVE TROUGH EVIDENT ON THE 1.5 POTENTIAL VORTICITY UNIT (PVU) SURFACE OVER NORTHERN NEW MEXICO IS PROGGED TO TRANSLATE EASTWARD TODAY ARRIVING OVER THE GREAT PLAINS THIS AFTERNOON. AHEAD OF THIS FEATURE...LOW PRESSURE AT THE SURFACE OVER SOUTHEAST COLORADO IS EXPECTED TO DEEPEN ALLOWING A WARM FRONT OVER PORTIONS OF CENTRAL KANSAS TO BECOME BETTER DEFINED. THIS FRONT MAY PROVIDE A FOCUS FOR DEEP MOIST CONVECTION THIS AFTERNOON AND THE HIGHEST POPS WILL REMAIN TIED TO THE EXPECTED POSITION OF THIS SUBTLE FRONTAL BOUNDARY. FURTHER SOUTH...IT WILL BE DIFFICULT TO RULE OUT AN ISOLATED THUNDERSTORM OR TWO WITHIN A DEEPLY MIXED BOUNDARY LAYER HOWEVER THE STRENGTH OF THE CAP MAY FOIL OR THWART OUR CHANCES FOR DEEP MOIST CONVECTION. IN ADDITION...EARLY MORNING CONVECTION MAY BE ONGOING OR FESTERING ACROSS PORTIONS OF CENTRAL KANSAS WITHIN AREA OF LOW-MID LVL WAA/H9-H8 MOISTURE TRANSPORT AND ANY LINGERING OUTFLOW BOUNDARIES MAY PROVIDE ADDITIONAL OPPORTUNITIES FOR THUNDERSTORM DEVELOPMENT...THEREFORE WILL BUMP POPS UP SLIGHTLY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS WHERE AN ISOLATED STORM OR TWO WILL REMAIN POSSIBLE. THE EML IS PROGGED TO ADVECT EAST-NORTHEAST ACROSS THE AREA OVERNIGHT PROVIDING A CAPPING INVERSION FOR ALL BUT THE SOUTHEASTERN MOST COUNTIES. FRIDAY-SATURDAY...ANOTHER ROUND OF DEEP MOIST CONVECTION IS ANTICIPATED ALONG THE COLD FRONT FRIDAY AFTERNOON ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. THE PRIMARY CHANGE FROM THE PREVIOUS FORECAST WAS TO LOWER MAXIMUM TEMPERATURES ACROSS CENTRAL KANSAS WHERE EARLY AFTERNOON FROPA IS ANTICIPATED AND BUMP UP POPS ALONG THE COLD FRONT WHERE WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP AROUND 21Z. MAINTAINED POPS THROUGH THE EVENING HOURS ALONG THE ANTICIPATED FRONTAL LOCATION AS IT BECOMES STATIONARY WITHIN AREA OF OF H7 WAA/310K ISENTROPIC ASCENT DOWNSTREAM OF H85 THETA-E AXIS. THE FRONT WILL CONTINUE TO MEANDER ACROSS THE AREA ON SATURDAY PROVIDING A FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS. TRYING TO PINPOINT THE LOCATION OF THE FRONT WILL REMAIN A CHALLENGE AND WILL KEEP LOW POPS ACROSS MUCH OF THE AREA AS ANOTHER SHORTWAVE TROUGH IS PROGGED TO MOVE OUT OF THE ROCKIES AND INTO THE PLAINS. SUN-WED...AN H5 TROUGH OVER THE ROCKIES AT THE BEGINNING OF THE PERIOD WILL TRANSLATE EAST ACROSS THE PLAINS EARLY IN THE WEEK BRINGING INCREASING CHANCES OF DEEP MOIST CONVECTION AND MORE SEASONABLE TEMPERATURES TO THE GREAT PLAINS. MWM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 75 98 72 / 30 20 30 20 HUTCHINSON 87 73 92 70 / 30 20 20 20 NEWTON 86 74 96 71 / 40 20 30 20 ELDORADO 86 73 101 71 / 40 20 20 30 WINFIELD-KWLD 87 76 103 74 / 30 20 20 30 RUSSELL 86 70 87 64 / 30 20 10 10 GREAT BEND 88 72 88 66 / 30 20 10 10 SALINA 84 73 90 68 / 70 20 20 10 MCPHERSON 86 73 90 69 / 50 20 20 20 COFFEYVILLE 82 75 98 75 / 40 20 10 20 CHANUTE 81 72 97 74 / 50 30 10 20 IOLA 80 71 96 73 / 50 30 10 20 PARSONS-KPPF 81 74 97 75 / 50 30 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 16, 4:33 AM CDT, 8 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 433 AM CDT THU JUN 16 2011 KSZ032-033-047>053-067>072-082-083-091>096-098>100-171200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 433 AM CDT THU JUN 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL IMPACT MUCH OF THE AREA THIS MORNING WITH THE BEST COVERAGE EXPECTED NORTH AND EAST OF A LINE FROM RUSSELL TO HUTCHINSON TO WINFIELD. A FEW STRONG STORMS WITH HAIL UP TO ONE INCH IN DIAMETER AND GUSTY WINDS WILL BE THE PRIMARY THREATS THIS MORNING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE ACROSS WESTERN KANSAS AND SPREAD EAST THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STATIONARY FRONT WILL MEANDER OVER CENTRAL AND SOUTH CENTRAL KANSAS THROUGH THE WEEKEND WITH SCATTERED AFTERNOON AND EVENING THUNDERSTORMS REMAINING POSSIBLE. MORE WIDESPREAD THUNDERSTORM ACTIVITY IS EXPECTED EARLY NEXT WEEK AS AN UPPER LEVEL STORM SYSTEM APPROACHES THE AREA. SOME STRONG TO SEVERE STORMS APPEAR POSSIBLE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. AS TEMPERATURES CLIMB INTO THE UPPER 90S ACROSS PORTIONS OF THE AREA THROUGH THE WEEKEND...HEAT INDICES MAY EXCEED 100 ACROSS MAINLY SOUTH CENTRAL AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP MWM
In the hours before
Local storm report, Jun 16, 12:24 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1224 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND DMG 5 NE ATLANTA 37.49N 96.70W
06/16/2011 BUTLER KS EMERGENCY MNGR
POWER POLL DOWN
&&
COOKLocal storm report, Jun 16, 12:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
1227 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM TSTM WND DMG 3 NE ROSE HILL 37.60N 97.09W
06/16/2011 BUTLER KS EMERGENCY MNGR
POWER POLE DOWN.
1221 PM TSTM WND DMG 5 NE ATLANTA 37.49N 96.70W
06/16/2011 BUTLER KS EMERGENCY MNGR
POWER POLE DOWN
&&
COOKSpecial weather statement, Jun 16, 12:39 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1239 PM CDT THU JUN 16 2011 KSZ092-093-161815- COWLEY-SUMNER- 1239 PM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY AND SUMNER COUNTIES... AT 1238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR OXFORD...OR 11 MILES EAST OF WELLINGTON...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Special weather statement, Jun 16, 12:59 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1259 PM CDT THU JUN 16 2011 KSZ093-161830- COWLEY- 1259 PM CDT THU JUN 16 2011 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR COWLEY COUNTY... AT 1258 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR WINFIELD...AND MOVING EAST AT 35 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Jun 16, 1:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
100 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1251 PM TSTM WND DMG CEDAR VALE 37.11N 96.50W
06/16/2011 CHAUTAUQUA KS EMERGENCY MNGR
SEVERAL STREET SIGNS BLOWN DOWN. 4 TO 5 INCH DIAMETER
TREE LIMBS SNAPPED OFF.
&&
COOKLocal storm report, Jun 16, 1:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
103 PM CDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1221 PM TSTM WND DMG 5 E ATLANTA 37.44N 96.68W
06/16/2011 COWLEY KS EMERGENCY MNGR
POWER POLE DOWN
&&
COOKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:40 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 19 min |
| Jun 16, 8:43 AM CDT | Severe Thunderstorm Warning | ICT | Lincoln, Saline | 29 min |
| Jun 16, 11:34 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley | 56 min |
| Jun 16, 12:05 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 31 min |
| Jun 16, 12:35 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 55 min |
| Jun 16, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Barton, Russell | 61 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.